Web site header image

2014 Space Elevator Conference Technical Program  

Below is the daily schedule for the technical program of the conference.  Some minor adjustments may be made before the conference.  Paid registration includes the evening mixer on Friday, the banquet on Saturday night (for 3-day, non-student registrations), and lunch each day Friday, Saturday, and Sunday at the Museum of Flight. 

ISEC is very pleased to announce that long-time science journalist Leonard David will be giving the Keynote address at this year's conference. We are very excited to have Mr. David with us this year and we're sure that his insights will be fascinating. 


Day 1 - Friday, August 22

8:30am Check in begins - Skyline Room
9:00am Conference Opening and Welcome - David Horn
9:15am Space Elevator System Overview - Dr. Bryan Laubscher
9:45am ISEC Officers Report - Dr. Pete Swan
10:00am Keynote Presentation - Leonard David
10:45am 15-minute break
11:00am ISEC History Committee Report - Dr. Pete Swan, Mark Dodrill, Nick Martin
11:45am Space Elevator Speech Competition Announcement - Peter Robinson
12:00pm Lunch
1:00pm Space Elevator Climber Operational Phases - Robert "Skip" Penny
1:30pm Loop Technology - Increasing Throughput, Decreasing Radiation - Keith Lofstrom
2:15pm Space Elevator Simulation Validation and Metrology - Peter Robinson
3:00pm 15-minute break
3:15pm The Space Elevator in the Earth’s Atmosphere - John Knapman
4:00pm Weather Support to the Space Elevator Program - Winifred Crawford
5:15pm Evening Mixer (Red Barn room at the Museum of Flight)
6:45pm End of Day 1 


Day 2 - Saturday, August 23

8:30am Check in begins - Skyline Room
9:00am For space elevator rope: Production of exfoliated graphene and high surface charged-cellulose nanocrystals as stabilizer synthesized by lyophilized acidic hydrolysis - Sherif Hindi
9:45am CNT Technology Progress at Odysseus Technologies - Dr. Bryan Laubscher
10:30am 15-minute break
10:45am Space Elevator Challenge in Japan - Shuichi Ohno
11:30am JSEA Outreach efforts and potential Business collaboration - Devin Jacobson
12:00pm Lunch
1:00pm “Road to Space Elevator Era”, IAA New Study Group Creation, as a preparation of Space Elevator Permanent Committee creation in IAA (International Academy of Astronautics) - Akira Tsuchida (co-author Dr. Pete Swan)
1:30pm Mini-Workshop:  Research Activities and Global Cooperation - John Knapman and Martin Lades
3:30pm Family Science Fest/Youth Robotics Competition Finals/Explore Museum of Flight/Mingle and Collaborate
5:00 PM - 5:30 PM - Pre-Dinner Happy Hour in the Skyline Room
5:30 PM - 7:00 PM - Dinner Banquet in the Skyline Room at the Museum of Flight (dinner banquet included with paid 3-day registration, additional banquet tickets available)
7:00pm End of Day 2 


Day 3 - Sunday, August 24

8:30am Check in begins - Skyline
9:00am Philanthropy vs. Investment Starting a Space Elevator Institute - Dr. Pete Swan
9:30am Living on Cloud 9: Or What We Could Do With A Lunar Space Elevator! - Paul Wieland
10:00am 15-minute break
10:15am Mini-Workshop:  Marine Node Design Concepts – Dr. Pete Swan
11:30am Space Elevator Speech Competition
12:00pm Lunch
1:00pm Mini-Workshop:  Space Elevator Architectures and Roadmaps - Michael Fitzgerald
3:00pm 15-minute break
3:15pm Shotgun Science Session (open to all to present an idea or concept in 5 minutes)
4:30pm 2015 Conference Theme and Conference Wrap Up - David Horn
5:00pm End of Conference